Alert archive / Idaho / Red Flag Warnings in 2019

Red Flag Warning 4, NWS Pocatello, ID

July 14, 2019Cassia County, Twin Falls County, Idaho

NWS Pocatello, ID issued this red flag warning at Jul 14, 2019, 12:17 PM MDT for Cassia County, Twin Falls County, Idaho. It took effect at Jul 14, 2019, 2:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 14, 2019, 12:17 PM MDT (18:17 UTC)
In effect from
Jul 14, 2019, 2:00 PM MDT
Expired
Jul 14, 2019, 8:44 PM MDT
In force
7 hr
Issued by
NWS Pocatello, ID

Counties Cassia County, ID, Twin Falls County, ID

The radar

The Pocatello radar (KSFX), 147 km from the middle of the area, began a volume at 18:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Elko, NV (KLKN), launched 12:00Z, 6.3 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Elko, NV at 12:00Z on 2019-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Elko, NV at 12:00Z on 2019-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3207 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

098 
WWUS85 KPIH 141817
RFWPIH

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pocatello ID
1217 PM MDT Sun Jul 14 2019

IDZ427-150300-
/O.NEW.KPIH.FW.W.0004.190714T2000Z-190715T0300Z/
Goose Creek and Raft River Valley/Southern Sawtooth NF/Twin Falls
BLM south of the Snake River-
1217 PM MDT Sun Jul 14 2019

...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR
SCATTERED THUNDERSTORMS FOR FIRE WEATHER ZONE 427...

The National Weather Service in Pocatello has issued a Red Flag
Warning for scattered thunderstorm coverage, which is in effect 
until 9 PM MDT this evening.

* AFFECTED AREA...Fire Weather Zone 427 Goose Creek and Raft 
  River Valley/Southern Sawtooth NF/Twin Falls BLM south of the 
  Snake River.

* TIMING...Peak coverage will be between 2 pm and 9 pm.

* LAL...6.

* OUTFLOW WINDS...Strong outflow wind gusts over 40 mph possible.

* ADDITIONAL IMPACTS...Blowing dust within outflow winds may 
  reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly based on these criteria
for Southeastern Idaho:

* Thunderstorm coverage of 25 percent, without specific rainfall 
  criteria.

&&

$$

IDZ410-425-150330-
/O.NEW.KPIH.FW.W.0005.190715T1800Z-190716T0300Z/
Upper Snake River Valley/Idaho Falls BLM-
Middle Snake River Valley/Twin Falls BLM north of the Snake River-
1217 PM MDT Sun Jul 14 2019

...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT MONDAY FOR
GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 410 AND 
425...

The National Weather Service in Pocatello has issued a Red Flag
Warning for gusty winds and low humidity, which is in effect from
noon to 9 PM MDT Monday.

* AFFECTED AREA...Fire Weather Zone 410 Upper Snake River 
  Valley/Idaho Falls BLM and Fire Weather Zone 425 Middle Snake 
  River Valley/Twin Falls BLM north of the Snake River.

* TIMING...In effect from Noon to 9 pm MDT.

* WINDS...Southwest 15 to 25 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...5 to 15 percent.

* TEMPERATURES...89 to 93 degrees F.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly based on these criteria
for Southeastern Idaho:

* Relative humidity at or below 15 percent and wind gusts of at
least 25 mph in the mountains, or 30 mph in the Snake Plain.

&&

$$
1 follow-up statement
586 
WWUS85 KPIH 150244
RFWPIH

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pocatello ID
844 PM MDT Sun Jul 14 2019

IDZ427-150345-
/O.CAN.KPIH.FW.W.0004.000000T0000Z-190715T0300Z/
Goose Creek and Raft River Valley/Southern Sawtooth NF/Twin Falls
BLM south of the Snake River-
844 PM MDT Sun Jul 14 2019

...RED FLAG WARNING IS CANCELLED FOR SCATTERED THUNDERSTORMS FOR 
FIRE WEATHER ZONE 427...

The National Weather Service in Pocatello has cancelled the Red
Flag Warning.

Thunderstorm activity has ended across the area. Thus, the Red
Flag Warning for Fire Weather zone 427 was cancelled. 

$$

IDZ410-425-151045-
/O.CON.KPIH.FW.W.0005.190715T1800Z-190716T0300Z/
Upper Snake River Valley/Idaho Falls BLM-
Middle Snake River Valley/Twin Falls BLM north of the Snake River-
844 PM MDT Sun Jul 14 2019

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT
MONDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 
410 AND 425...

* AFFECTED AREA...Fire Weather Zone 410 Upper Snake River 
  Valley/Idaho Falls BLM and Fire Weather Zone 425 Middle Snake 
  River Valley/Twin Falls BLM north of the Snake River.

* TIMING...In effect from Noon to 9 pm MDT.

* WINDS...Southwest 15 to 25 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 10 to 15 percent.

* TEMPERATURES...89 to 93 degrees F.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly based on these criteria
for Southeastern Idaho:

* Relative humidity at or below 15 percent and wind gusts of at 
  least 25 mph in the mountains, or 30 mph in the Snake Plain.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Jul 14, 3:06 AM MDT, 9 hours 11 minutes earlier.

Area forecast discussion, Jul 14, 3:06 AM MDT, 9 hours 11 minutes before
Area Forecast Discussion
National Weather Service Pocatello ID
306 AM MDT Sun Jul 14 2019

.DISCUSSION...

A weak front will pass through the region today and bring cooler
temperatures to the area for much of the week. Isolated to scattered
thunderstorms are possible once again today. The best chances is
further east today. The Magic Valley may not see a lot of activity.
Strong, gusty outflow winds are possible once again today.

Drier, cooler weather will settle in for much of the week as the
storm track heads north. Portions of the central mountains may still
see a few stray thunderstorms into early next week. Hot weather
could return to the region for next weekend as the ridge of high
pressure strengthens across the west.

Valle

&&

.AVIATION...

We are looking for more showers and thunderstorms today.
Coverage will be less than Saturday, but it still appears that PIH,
IDA and DIJ could easily be impacted at some point...especially in
the afternoon and evening hours. Gusts over 30kts, a brief downpour
and maybe small hail would accompany stronger storms. Outside
storms, we could see some 20-25kt winds mainly impacting IDA and
PIH. Keyes

&&

.FIRE WEATHER...

Some areas will be seeing critical fire conditions
again today and this evening. Thunderstorm coverage will be much
less overall today, except for the bench corridor straddling the
border with 410 and 413...extending into zone 411. This corridor is
somewhat narrow and not enough for us to pull the trigger this
morning on a Red Flag Warning for 410. If it appears coverage ends
up being greater later today, that could change. Thunderstorms will
persist into this evening, but quickly coming to an end after
sunset. Outflow gusts over 35 mph are possible. We could also see
some brief bursts of heavier rain, but in most cases don't look for
wetting rainfall.  That doesn't a few stragglers persist after
midnight like we are seeing this morning. Outside of thunderstorms,
we are looking at more gusty winds mid afternoon through sunset.
Across the central mountains, 20-30mph gusts with 30-40mph gusts at
mid/upper slopes are forecast. We are also looking at 25-30mph gusts
across the desert areas of the Snake Plain, and localized gusts 20-
30mph elsewhere. Humidity values across the Snake Plain will be
around 15-20%, which may make for localized critical conditions in
zones 410 and 425. Right now, we are NOT issuing any headlines for
that either. Through mid week, we will be cooler with somewhat drier
weather across central and eastern Idaho. Thunderstorm chances will
be confined to the northern portions of 411, 475 and 476. Of
concern, however, will be across zone 410 and around Craters
tomorrow. We are looking for gusts 30-35mph with humidity dipping to
15% or lower.  We may need a headline for zone 410 if this trend
continues.  Keyes

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
None.
&&

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 6:06 PM MDTSpecial Weather StatementPIHMinidoka39 min
Jul 13, 6:11 PM MDTSpecial Weather StatementPIHBingham49 min
Jul 13, 6:42 PM MDTSpecial Weather StatementPIHPower33 min
Jul 13, 7:01 PM MDTSpecial Weather StatementPIHClark, Jefferson44 min
Jul 13, 7:24 PM MDTSpecial Weather StatementPIHBingham, Power51 min
Jul 13, 7:47 PM MDTSpecial Weather StatementPIHClark, Jefferson58 min
Jul 13, 8:16 PM MDTSpecial Weather StatementPIHBingham44 min
Jul 13, 8:24 PM MDTSpecial Weather StatementPIHCassia66 min
Jul 13, 8:43 PM MDTSpecial Weather StatementPIHFremont, Madison47 min
Jul 13, 8:57 PM MDTSpecial Weather StatementPIHBonneville48 min
Jul 13, 9:29 PM MDTSpecial Weather StatementPIHBonneville46 min
Jul 14, 12:17 PM MDTRed Flag WarningPIHBingham, Blaine, Bonneville, Butte, Clark, Fremont and 7 more33 hr
Jul 14, 2:08 PM MDTSpecial Weather StatementPIHCassia82 min
Jul 14, 2:22 PM MDTSpecial Weather StatementPIHBear Lake53 min
Jul 14, 3:01 PM MDTSpecial Weather StatementPIHBannock44 min
Jul 14, 3:05 PM MDTSpecial Weather StatementPIHBingham55 min
Jul 14, 3:15 PM MDTSpecial Weather StatementPIHPower45 min
Jul 14, 3:36 PM MDTSpecial Weather StatementPIHPower39 min
Jul 14, 3:44 PM MDTSevere Thunderstorm WarningPIHBannock, Bingham, Caribou49 min
Jul 14, 3:59 PM MDTSpecial Weather StatementPIHBonneville61 min
Jul 14, 4:03 PM MDTSpecial Weather StatementPIHPower57 min
Jul 14, 4:08 PM MDTSpecial Weather StatementPIHCassia52 min
Jul 14, 4:32 PM MDTSpecial Weather StatementPIHBannock58 min
Jul 14, 4:57 PM MDTSpecial Weather StatementPIHBonneville63 min
Jul 14, 5:06 PM MDTSpecial Weather StatementPIHPower39 min
Jul 14, 5:38 PM MDTSpecial Weather StatementPIHPower52 min

Nearby

Red Flag Warnings in Idaho, 2019Every red flag warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.